MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number UNK-EXCIMER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The following article was received based on a literature review: a retrospective study was done to analyze the visual outcomes of kamra (acufocus inc) inlay insertion in a cohort of patients reporting success of procedure, complications, patient satisfaction, and refractive outcomes.A total of 35 patients underwent kamra inlay insertion.There were 9 patients with a sole kamra inlay insertion, 15 had combined laser vision correction (lvc) and kamra inlay insertion on the same day, and 11 had sequential lvc and kamra inlay insertion.The intralase femtosecond laser (advanced medical optics inc.), was used to create a laser-assisted in situ keratomileusis (lasik) flap while lvc ablation was performed with the isx star s4 ir laser (johnson & johnson vision) on patients who underwent simultaneous consecutive lvc and kamra inlay insertion.Postoperative complications reported include striae (n=1 patient), epithelial ingrowth (n=1 patient), and late-onset ectasia (n=2 patients).Patients who underwent enhancement include 8 that underwent lasik, 1 photorefractive keratectomy, and 2 cross-linking via the dresden protocol.This report is against the star laser.A separate report will be filed against the intralase laser.
 
Additional Manufacturer Narrative
Section a2: age: the average age of patients under-going the procedure was 53 years section a3: gender: 18 were female and 17 male.Section b3: date of event: exact dates not provided.Article acceptance date is november 7, 2022.The study was conducted for surgeries performed between (b)(6) 2014.Device evaluation product testing could not be performed because the product was not returned.Therefore, a failure analysis of the complaint device cannot be completed, and the reported event cannot be confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Citation: darian-smith, e., gouvea, l., gendler, s., alshaker, s., din, n., weill, y., skouras, n., rabinovitch, t., singal, n., chan, c.C., & rootman, d.S.(2024).Kamra presbyopic inlay refractive outcomes: a canadian perspective.Canadian journal of ophthalmology, 59(1),.7¿11.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21885734
Report Number3012236936-2025-000113
Device Sequence Number8097702
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNK-EXCIMER
Device Catalogue Number0030-4864
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown